Multigrid methods for time-fractional evolution equations: a numerical study

Bangti Jin, Zhi Zhou

Research output: Journal article publicationJournal articleAcademic researchpeer-review

Abstract

In this work, we develop an efficient iterative scheme for a class of nonlocal evolution models involving a Caputo fractional derivative of order \alpha (0,1) in time. The fully discrete scheme is obtained using the standard Galerkin method with conforming piecewise linear finite elements in space and corrected high-order BDF convolution quadrature in time. At each time step, instead of solving the linear algebraic system exactly, we employ a multigrid iteration with a Gauss–Seidel smoother to approximate the solution efficiently. Illustrative numerical results for nonsmooth problem data are presented to demonstrate the approach.
Original languageEnglish
Pages (from-to)163-177
Number of pages15
JournalCommunications on Applied Mathematics and Computation
Volume2
Issue number2
DOIs
Publication statusPublished - Jun 2020

Cite this